Alert archive / Washington / Gale Warnings in 2011
Gale Warning 83, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 1, 2011, 8:56 AM PDT. It took effect at Sep 1, 2011, 2:45 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2011, 8:56 AM PDT (15:56 UTC)
- In effect from
- Sep 1, 2011, 2:45 PM PDT
- Expired
- Sep 2, 2011, 2:36 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
262 WHUS76 KSEW 011556 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 856 AM PDT THU SEP 1 2011 PZZ131-132-020000- /O.UPG.KSEW.SC.Y.0810.110901T2200Z-110902T1000Z/ /O.NEW.KSEW.GL.W.0083.110901T2200Z-110902T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 856 AM PDT THU SEP 1 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-020000- /O.CON.KSEW.SC.Y.0810.110902T0100Z-110902T0700Z/ ADMIRALTY INLET- 856 AM PDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PDT TONIGHT. * AFFECTED AREAS...ADMIRALTY INLET. * WIND...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
265 WHUS76 KSEW 012145 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT THU SEP 1 2011 PZZ131-132-020545- /O.EXT.KSEW.GL.W.0083.110901T2145Z-110902T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 245 PM PDT THU SEP 1 2011 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-020545- /O.EXT.KSEW.SC.Y.0810.110901T2145Z-110902T1000Z/ ADMIRALTY INLET- 245 PM PDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...ADMIRALTY INLET. * WIND...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
793 WHUS76 KSEW 020321 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 821 PM PDT THU SEP 1 2011 PZZ131-132-021000- /O.CON.KSEW.GL.W.0083.000000T0000Z-110902T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 821 PM PDT THU SEP 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT OF JUAN DE FUCA. * WIND...WEST WIND 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-020700- /O.EXB.KSEW.SC.Y.0810.000000T0000Z-110902T0700Z/ PUGET SOUND AND HOOD CANAL- 821 PM PDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * AFFECTED AREAS...PUGET SOUND MAINLY NORTH OF SEATTLE. * WIND...NORTH WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-021000- /O.CON.KSEW.SC.Y.0810.000000T0000Z-110902T1000Z/ ADMIRALTY INLET- 821 PM PDT THU SEP 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * AFFECTED AREAS...ADMIRALTY INLET. * WIND...NORTHWEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
552 WHUS76 KSEW 020936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PDT FRI SEP 2 2011 PZZ131-132-021745- /O.CAN.KSEW.GL.W.0083.000000T0000Z-110902T1000Z/ /O.NEW.KSEW.SC.Y.0811.110902T2200Z-110903T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PDT FRI SEP 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE GALE WARNING HAS ENDED. * AFFECTED AREAS...CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE STRAIT. * WIND...WEST WIND 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-021045- /O.CAN.KSEW.SC.Y.0810.000000T0000Z-110902T1000Z/ ADMIRALTY INLET- 236 AM PDT FRI SEP 2 2011 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. WINDS IN ADMIRALTY INLET HAVE EASED BELOW 21 KNOTS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 1, 2:42 AM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Sep 1, 2:42 AM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
242 AM PDT THU SEP 1 2011
.SYNOPSIS...A WEAK UPPER LEVEL RIDGE TODAY WILL PRODUCE SLIGHTLY
WARMER DAYTIME TEMPERATURES AND A LITTLE MORE SUNSHINE. AN UPPER
LEVEL TROUGH WILL BRUSH THE REGION TONIGHT AND EARLY
FRIDAY...BRINGING MORE CLOUDS AND A CHANCE OF LIGHT RAIN TO THE
COAST AND NORTH CASCADES. RIDGING WILL REBUILD FRIDAY INTO THE
HOLIDAY WEEKEND FOR WARMER TEMPERATURES AND MORE SUN.
&&
.SHORT TERM...WEAK SHORT WAVE RIDGING WILL BUILD INTO WESTERN
WASHINGTON TODAY. ASIDE FROM AREAS OF MORNING CLOUDS AND PATCHY
FOG...A MOSTLY SUNNY DAY IS EXPECTED WITH HIGH TEMPERATURES
RETURNING TO CLOSE TO NORMAL. A SYSTEM PASSING TO THE NORTH OF THE
REGION TONIGHT AND EARLY FRIDAY WILL TEMPORARILY FLATTEN THE RIDGE.
THIS WILL BRING AN INCREASE IN CLOUD COVER AND A MINIMAL CHANCE OF
PRECIPITATION FOR COASTAL AREAS AND THE NORTH CASCADES. THE MENTION
OF PRECIPITATION WAS REMOVED FROM THE REMAINDER OF THE FORECAST
AREA. AFTER MORNING CLOUDS...FRIDAY AFTERNOON SHOULD BECOME MOSTLY
SUNNY ONCE AGAIN...WITH HIGH TEMPERATURES PRETTY CLOSE TO THOSE
EXPECTED TODAY.
UPPER LEVEL RIDGING REBOUNDS IN EARNEST ACROSS THE PACIFIC NORTHWEST
ON SATURDAY WITH 500 MILLIBAR HEIGHTS RISING ABOVE 582 DAM. AT THE
SAME TIME...THERMALLY INDUCED LOW PRESSURE AT THE SURFACE WILL PUSH
NORTHWARD ALONG THE COAST. THIS ALONG WITH WEAK LOW LEVEL OFFSHORE
FLOW IS EXPECTED TO BRING A FAIRLY RAPID WARM UP FOR SATURDAY...WITH
SUNNY SKIES AND HIGH TEMPERATURES 10 TO 15 DEGREES WARMER FOR MUCH
OF THE REGION OVER FRIDAY READINGS.
.LONG TERM...THE MODELS SHOW HEIGHTS FALLING SLIGHTLY ON SUNDAY AS
THE UPPER LEVEL RIDGE AXIS MOVES EAST THE CASCADES. HOWEVER...WITH
THE THERMAL TROUGH MOVING INTO THE INTERIOR...SUNDAY SHOULD BE THE
WARMEST DAY OF THE HOLIDAY WEEKEND FOR THE INTERIOR WITH MANY SPOTS
FROM SEATTLE SOUTHWARD RISING INTO THE LOWER TO MID 80S. UPPER LEVEL
RIDGING IS EXPECTED TO REMAIN OVER THE AREA FOR LABOR DAY...WITH
SOME MINOR COOLING POSSIBLE IF SHALLOW MARINE AIR MANAGES TO SEEP
INTO THE INTERIOR. THE GFS/ECMWF/CANADIAN ALL AGREE ON UPPER LEVEL
RIDGING REGAINING AMPLITUDE ALONG THE WEST COAST BY THE MIDDLE OF
NEXT WEEK...FOR WHAT COULD PROVE TO BE A CONTINUED RATHER WARM START
FOR SEPTEMBER. 27
&&
.AVIATION...NORTHWEST FLOW ALOFT OVER WESTERN WASHINGTON BETWEEN THE
UPPER TROUGH EAST OF THE CASCADES AND WEAK UPPER RIDGE WELL
OFFSHORE. AT THE SURFACE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC
AND LOWER PRESSURE EAST OF THE CASCADES IS PRODUCING WEAK LOW LEVEL
ONSHORE FLOW ACROSS THE AREA. THE AIR MASS IS STABLE AND SOMEWHAT
MOIST IN THE LOWER LAYERS.
SKIES WERE MOSTLY CLEAR ACROSS THE FORECAST AREA AT 2 AM. THE
EXCEPTION WAS ALONG THE COAST AND THROUGH THE CHEHALIS VALLEY TO THE
SOUTH END OF THE PUGET SOUND REGION...WHERE FOG AND LOW STRATUS HAS
DEVELOPED. PATCHY STRATUS AND FOG WILL DEVELOP OVER THE REST OF THE
INLAND AREAS DURING THE NEXT FEW HOURS...WITH LOCAL LOW-END MVFR AND
IFR CEILINGS ROUGHLY 13Z-18Z. IN GENERAL...THOUGH...THE 12Z TAF
PACKAGE WILL CUT BACK SOMEWHAT ON THE EXTENT OF LOW CONDITIONS THIS
MORNING.
ONCE THE MORNING STRATUS IS GONE...VFR CONDITIONS WILL BE WIDESPREAD
WITH CEILINGS 12000 FT OR ABOVE UNTIL PATCHY STRATUS FORMS AGAIN
LATE TONIGHT.
KSEA...SOUTH WIND 6 KT OR LESS....BECOMING SOUTHWEST 5-10 KT LATE
MORNING AND AFTERNOON...THEN EVENTUALLY NORTHWEST LATE AFTERNOON AND
EVENING. KSEA WILL PROBABLY HAVE OCCASIONAL MVFR CEILING AROUND 1500
FT ROUGHLY 14Z-18Z. MCDONNAL
&&
.MARINE...WEAK ONSHORE FLOW THIS MORNING WILL STRENGTHEN LATE TODAY
AND THIS EVENING AS A WEAK FRONT MOVES INTO BRITISH COLUMBIA. THIS
SHOULD BRING A RETURN TO SOLID SMALL CRAFT ADVISORY WESTERLIES IN
THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE. THE FORECAST
WILL HAVE 20 TO 30 KT...AND THERE IS PROBABLY A 20 PERCENT CHANCE OF
LOW-END GALES. IN ADDITION A SMALL CRAFT ADVISORY WILL BE POSTED FOR
NORTHWESTERLIES IN ADMIRALTY INLET THIS EVENING.
WEAKER ONSHORE WILL CONTINUE FRIDAY AS HIGH PRESSURE REMAINS OVER
THE NORTHEAST PACIFIC WITH LOWER PRESSURE EAST OF THE CASCADES. A
THERMAL TROUGH WILL EXTEND NORTHWARD ALONG THE PACIFIC NORTHWEST
COAST FRIDAY NIGHT AND SATURDAY INDUCING WEAK OFFSHORE FLOW. THE
THERMAL TROUGH WILL LIKELY SHIFT INLAND ON SUNDAY. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY LATE THIS AFTERNOON THROUGH LATE
TONIGHT CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE.
.SMALL CRAFT ADVISORY THIS EVENING ADMIRALTY INLET.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:42 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.